Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Serious Injection Site Reaction
Nov 21, 2007

I was on Fuzeon for over a year and typically my ISR were very sore and lasted for more than 7 days. Finally I couldn't stand thinking of taking one more shots 6 months ago and stopped all together. After all this time I still have a huge area on both sides of my belly that look like huge black and blue blisters. Last week my doctors said that they wanted me to go back on Fuzeon for 2 weeks and I have begun taking the shots and my reactions this time around are worse. I can barely walk when I inject on my legs and they are so sore now and red that I hobble around at work. I pointed this out to my doctors and though they look frighten when I showed them my ISR's they still insisted that I continue to take them. What should I do about this? Help me please! Paolo

Response from Dr. Henry

That is a challenging and frustrating situation! Sometimes putting an ice pack over the injection site helps some patients. In the US there are some new HIV meds that can be used instead of Fuzeon in patients with resistant virus in certain situations (ie the integrase inhibitor raltegravir and the R5 inhibitor maraviroc). Discussing with your HIV provide what other options you have (or the timing of the availability of the drugs) may help frame the approach to use of Fuzeon for a specific time frame. The manufacturer of Fuzeon (Roche) has a number of programs/nurses available to help out with side effect issues that you may want to access or have your provider contact. KH



Previous
Side Effects (Truvada & Efavenerz)
Next
lymph nodes and bacterial meningitis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement